Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 179, NWS Sioux Falls, SD

July 26, 20145 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 26, 2014, 10:27 AM CDT for 5 counties in South Dakota. It was in force for 33 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2014, 10:27 AM CDT (15:27 UTC)
Expired
Jul 26, 2014, 11:00 AM CDT
In force
33 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Turner County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 94 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 10:28 AM CDTHAIL 1.57 Ese Tripp, SDALSO 50 TO 60 MPH WINDS
Jul 26, 10:44 AM CDTHAIL 0.884 Nw Lesterville, SD
Jul 26, 10:47 AM CDTHAIL 1Tabor, SDLASTED FOR ABOUT 10 MINUTES ENDING AT 1058 AM CDT
Jul 26, 10:48 AM CDTHAIL 1.756 Ne Tyndall, SD
Jul 26, 10:49 AM CDTHAIL 1.755 Ne Tyndall, SD
Jul 26, 10:55 AM CDTHAIL 1.5Tabor, SD
Jul 26, 10:55 AM CDTHAIL 1.5Tabor, SD
Jul 26, 11:09 AM CDTHAIL 1Tabor, SD
Jul 26, 11:10 AM CDTHAIL 19 W Yankton, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 10:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-442 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS53 KFSD 261527
SVRFSD
SDC009-027-067-125-135-261600-
/O.NEW.KFSD.SV.W.0179.140726T1527Z-140726T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1027 AM CDT SAT JUL 26 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
  EXTREME NORTHWESTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
  SOUTHERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  SOUTHWESTERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...
  YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 1100 AM CDT

* AT 1026 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
  SCOTLAND...AND MOVING SOUTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...TRAINED SPOTTERS. NUMEROUS REPORTS OF GOLF BALL HAIL 
  ALONG WITH 60 TO 70 MPH WINDS HAVE BEEN REPORTED WITH THIS STORM. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  YANKTON...TYNDALL...SCOTLAND...MENNO...TABOR...UTICA...MAYFIELD...
  LEWIS AND CLARK STATE RECREATION AREA...IRENE...MISSION HILL...
  VOLIN...OLIVET...LESTERVILLE AND GAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.

&&

LAT...LON 4280 9717 4280 9720 4285 9723 4286 9741
      4284 9744 4285 9750 4284 9769 4309 9811
      4314 9809 4335 9789 4317 9715 4277 9713
TIME...MOT...LOC 1527Z 301DEG 52KT 4316 9780

HAIL...1.25IN
WIND...60MPH

$$

DUX
2 follow-up statements
119 
WWUS53 KFSD 261532
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1032 AM CDT SAT JUL 26 2014

SDC009-027-067-125-135-261600-
/O.CON.KFSD.SV.W.0179.000000T0000Z-140726T1600Z/
HUTCHINSON SD-CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
1032 AM CDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
SOUTHWESTERN TURNER...NORTHERN BON HOMME...EXTREME NORTHWESTERN CLAY
AND SOUTHERN HUTCHINSON COUNTIES UNTIL 1100 AM CDT...

AT 1030 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCOTLAND...
AND MOVING SOUTHEAST AT 60 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. PING PONG SIZE HAIL WAS REPORTED 
7 MILES EAST SOUTHEAST OF TRIPP AT 1028 AM CDT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
YANKTON...MENNO...TABOR...UTICA...LEWIS AND CLARK STATE RECREATION
AREA...MAYFIELD...IRENE...MISSION HILL...VOLIN...LESTERVILLE AND
GAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.

&&

LAT...LON 4280 9717 4280 9720 4285 9723 4286 9741
      4284 9744 4285 9750 4284 9769 4309 9809
      4335 9789 4317 9715 4277 9713
TIME...MOT...LOC 1532Z 301DEG 52KT 4312 9771

HAIL...1.50IN
WIND...60MPH

$$
304 
WWUS53 KFSD 261547
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1047 AM CDT SAT JUL 26 2014

SDC009-027-067-125-135-261600-
/O.CON.KFSD.SV.W.0179.000000T0000Z-140726T1600Z/
HUTCHINSON SD-CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
1047 AM CDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
SOUTHWESTERN TURNER...NORTHEASTERN BON HOMME...EXTREME NORTHWESTERN
CLAY AND SOUTHEASTERN HUTCHINSON COUNTIES UNTIL 1100 AM CDT...

AT 1043 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF UTICA...AND MOVING SOUTHEAST AT 60 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
YANKTON...UTICA...MAYFIELD...LEWIS AND CLARK STATE RECREATION AREA...
MISSION HILL...VOLIN...IRENE AND GAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.

&&

LAT...LON 4280 9717 4280 9720 4285 9723 4286 9741
      4284 9744 4285 9750 4284 9769 4301 9795
      4327 9761 4317 9715 4277 9713
TIME...MOT...LOC 1547Z 302DEG 52KT 4302 9752

HAIL...1.75IN
WIND...60MPH

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:37 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 26, 6:37 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
637 AM CDT SAT JUL 26 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 409 AM CDT SAT JUL 26 2014

AREA OF ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS PERSISTING/SLOWLY
EXPANDING IN NORTHWEST PORTION OF THE CWA EARLY THIS MORNING...IN
AREA OF THETA-E ADVECTION AHEAD OF SUBTLE MID LEVEL WAVE. TOUGH TO
GET A GOOD HANDLE ON HOW THIS WILL EVOLVE THROUGH THE DAY AS MODELS
SHOWING A VARIETY OF SOLUTIONS THROUGH THE FIRST 6-9 HOURS OF THE
FORECAST PERIOD. GREATEST CONSENSUS GRADUALLY SHIFTS THE FOCUS TO
THE SOUTHEAST...AS MID LEVEL WAVE SHIFTS EAST BUT WEAK LOW LEVEL
RIDGE AXIS KEEPS CONTINUOUS FEED OF DRIER AIR INTO THE NORTHEAST
PORTIONS OF THE CWA. THIS SEEMS A REASONABLE IDEA AND WAS GENERALLY
FOLLOWED...THOUGH KEEPING FORECAST RAINFALL AMOUNTS LOWER THAN MOST
GUIDANCE...SOME OF WHICH PRODUCE BULLS-EYES NEAR AN INCH OR MORE IN
3-6 HOURS. ASIDE FROM SCATTERED PRECIP THREAT...ANTICIPATE ANOTHER
HUMID DAY WITH PRE-FRONTAL DEW POINTS IN THE MID TO UPPER 60S AND
HIGH TEMPERATURES IN THE LOWER TO MID 80S.

EXPECT ANY PRECIP ACTIVITY TO WANE THROUGH THE EARLY AFTERNOON...
WITH CLEARING AND SHARPLY LOWER DEW POINTS MOVING INTO FAR WESTERN
PORTIONS OF THE AREA BY LATE AFTERNOON AS COOL FRONT MOVES IN. THIS
PROGRESSES EAST THROUGH MUCH OF THE CWA THIS EVENING...AND EXITS THE
SOUTHEAST CORNER BY DAYBREAK...LEADING TO A MORE COMFORTABLE EARLY
SUNDAY MORNING WITH LOWS IN THE UPPER 50S/AROUND 60.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 409 AM CDT SAT JUL 26 2014

WILL NOT TAKE LONG ON SUNDAY FOR BRISK WINDS TO MIX TO THE
SURFACE...LIKELY THE FIRST TWO TO THREE HOURS OF THE MORNING.
WILL BE A WINDY DAY...GUSTING AT TIMES TO 30 TO 35 MPH. MAINLY
STABLE STRATOCUMULUS FIELD WILL ALSO DEVELOP FAIRLY QUICKLY IN THE
VERY CYCLONIC AND COLD ADVECTIVE REGIME.  OVERALL LARGE SCALE
FORCING IS QUIET SUBSIDENT...AND FORECAST SOUNDINGS INDICATE
SUBSIDENCE INVERSION WHICH SHOULD LIMIT DIABATIC CUMULUS DEPTH.
TEMPS EVEN IN THE FEW ENSEMBLE MEMBERS WHICH MANAGE CLOUDS UP
TOWARD 700 HPA FAIL TO SUGGEST ANY IMPACTFUL ICE PROCESS...SO NOT
LOOKING FOR MEASURABLE PRECIPITATION TO BE A FEATURE OF THIS
CLOUD FIELD.  ADDED IN A COUPLE OF SPRINKLES FROM LATER MORNING
THROUGH THE AFTERNOON ACROSS SOUTHWEST MINNESOTA...AS ANY LIFTING
PROCESS HERE SHOULD BE QUITE SHALLOW.

COULD BE A FEW MORE CLOUDS HANGING AROUND SUNDAY NIGHT AND INTO
MONDAY ACROSS THE EASTERN PLAINS IN BROAD NORTHERLY FLOW BEHIND
THE UNSEASONABLY COOL UPPER TROUGH...AND WITH RIDGE AXIS THROUGH
THE WESTERN AND CENTRAL DAKOTAS YET ON MONDAY...WILL BE ABLE TO
GET A LITTLE BETTER MIXING AGAIN FOR SOME WINDS TO AROUND 15 MPH.
LOWERED DEWPOINTS SOME EACH MIDDAY AND AFTERNOON ON SUNDAY AND
MONDAY CLOSER TO MIXED NUMBERS WHICH WERE PRETTY CONSISTENT
BETWEEN MODEL SOLUTIONS THIS TIME AROUND.  STATISTICAL GUIDANCE
TEMPERATURES FOR THE MOST PART ARE A BIT WARMER THAN RAW MIXING
COULD ATTAIN.

A MORE AMPLIFIED SYSTEM NOW LOOKS TO SET UP A STABLE WESTERN
RIDGE/EASTERN TROUGH PATTERN FOR THE UPCOMING WEEK...PLACING
THE NORTHERN PLAINS SQUARELY IN A NORTH TO NORTHWEST FLOW. AFTER
A BIT BREEZY CONDITIONS ON MONDAY...THIS UPCOMING WEEK COULD
ACTUALLY END UP ONE OF THE LEAST WINDY PERIODS OF THE SUMMER...
AS IT IS VERY HARD TO SCRAPE UP EVEN 10 KNOTS FOR THE MIXED LAYER
UNTIL PERHAPS WEEKS END. FOR THE MOST PART...HAVE TREATED THINGS
IN A SOMEWHAT MODIFIED PERSISTENCE MODE...AS WILL LIKELY ONLY SEE
SMALL ALTERATIONS IN TEMPERATURES FROM DAY TO DAY. SHADED OVERNIGHT
LOWS TOWARD THE COLDER SIDE OF GUIDANCE...IF NOT BELOW...GIVEN
ENSEMBLE SIGNALS OF DRIFTING BELOW OPERATIONAL NUMBERS AND AWAY
FROM CLIMATOLOGY. FIRST HALF OF THE PERIOD HAS 850 HPA TEMPS FROM
1-2 STANDARD DEVIATIONS BELOW NORMAL. ALSO...TRAJECTORY WILL
BECOME MORE AND MORE FAVORABLE FOR RETURN TO SMOKY CONDITIONS FROM
NORTHERN CANADIAN FIRES...AND THIS COULD HAVE A MINOR IMPACT ON
MAINLY DAYTIME TEMPERATURES NEXT WEEK...SO HAVE FURTHER HEDGED
JUST A BIT TOWARD THE COOLER SIDE ON HIGHS AS WELL.

MOST SOLUTIONS INDICATE SEVERAL ILL-TIMED AND ILL-DEFINED WAVES IN
NORTHERLY FLOW ALOFT WHICH SWING THROUGH EASTERN PORTIONS OF THE
NORTHERN PLAINS...AS WELL AS A WEAK CONVERGENCE BOUNDARY WHICH WILL
MOVE INTO THE AREA SOMETIME IN THE WED NIGHT TO FRIDAY WINDOW.
WOULD BE PRETTY SURPRISED TO NOT END UP WITH SOME TYPE OF ISOLATED
CONVECTION THE LATTER HALF OF THE WEEK CONSIDERING HOW COOL ALOFT IT
REMAINS. HOWEVER...JUST TOO DIFFICULT TO FAVOR ANY PARTICULAR PERIOD
OR LOCATION FOR MENTION OF PRECIPITATION AT THIS TIME...AND HAVE
OPTED TO KEEP DRY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 637 AM CDT SAT JUL 26 2014

ISOLATED TO SCATTERED ELEVATED SHOWERS/THUNDERSTORMS MOVING ACROSS
THE REGION THROUGH MIDDAY/EARLY AFTERNOON. TSRA MOST LIKELY TO AFFECT
KFSD THROUGH EARLY PART OF THE TAF PERIOD...WITH ACTIVITY POTENTIALLY
BRUSHING KHON THROUGH 14Z. LEFT MENTION OF PRECIPITATION OUT OF KSUX
AS GREATER COVERAGE CURRENTLY EXPECTED TO REMAIN NORTH. CONDITIONS
EVEN WITHIN SHRA/TSRA GENERALLY VFR...THOUGH BRIEF MVFR VISIBILITY
POSSIBLE. ALSO STILL SEEING MVFR-LOCALLY IFR VISIBILITY IN BR ACROSS
OUR EASTERN AND FAR SOUTHERN AREAS...BUT THIS EXPECTED TO IMPROVE BY
14Z-15Z. SHRA/TSRA SHOULD DIMINISH IN COVERAGE AFTER 18Z-19Z AS MID
LEVEL WAVE PASSES EAST OF THE REGION...THEN SHOULD SEE CLEARING BY
EVENING AS DRIER AND COOLER AIR MOVES IN FROM THE NORTHWEST.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...JH
LONG TERM...CHAPMAN
AVIATION...JH
Hazardous weather outlook, Jul 26, 9:14 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CDT SAT JUL 26 2014

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-057>071-
271415-
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
914 AM CDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING INTO MID AFTERNOON.
A FEW OF THE STORMS COULD BE STRONG TO SEVERE...WITH QUARTER SIZE
HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-271415-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-
914 AM CDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS WITH ISOLATED THUNDER WILL CONTINUE THROUGH LATE
MORNING. SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 26, 9:44 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND GST     7 SSE WHITE LAKE        43.63N 98.66W
07/26/2014  E60 MPH          AURORA             SD   TRAINED SPOTTER

            ALSO HAD NICKEL SIZE HAIL

&&

MG
Local storm report, Jul 26, 9:46 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
946 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             4 SE WHITE LAKE         43.69N 98.67W
07/26/2014  E1.00 INCH       AURORA             SD   TRAINED SPOTTER

            ALSO HAD 70 MPH WINDS

&&

MG
Local storm report, Jul 26, 9:47 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     TSTM WND GST     7 SSE WHITE LAKE        43.63N 98.66W
07/26/2014  E60.00 MPH       AURORA             SD   TRAINED SPOTTER

            ALSO HAD NICKEL SIZE HAIL

&&

MG
Local storm report, Jul 26, 9:57 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             STICKNEY                43.59N 98.44W
07/26/2014  E1.75 INCH       AURORA             SD   FIRE DEPT/RESCUE

            NEAR GOLF BALL SIZE HAIL AND WIND GUSTS TO 65 MPH HAS
            CAUSED BROKEN WINDOWS IN TOWN. TIN ALSO BLOWN OFF ROOFS.

&&

CHENARD
Local storm report, Jul 26, 10:07 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1007 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     HAIL             4 ENE CORSICA           43.44N 98.33W
07/26/2014  E2.75 INCH       DOUGLAS            SD   TRAINED SPOTTER

&&

MG
Local storm report, Jul 26, 10:19 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1019 AM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             3 N DELMONT             43.31N 98.15W
07/26/2014  E1.75 INCH       DOUGLAS            SD   TRAINED SPOTTER

            STRONG WINDS AND VERY HEAVY RAINS....WINDOWS BROKEN OUT

&&

MG

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:46 AM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld31 min
Jul 26, 9:18 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Davison, Douglas, Hutchinson42 min
Jul 26, 9:51 AM CDTSevere Thunderstorm WarningFSDAurora, Bon Homme, Charles Mix, Davison, Douglas, Hanson and 2 more39 min
Jul 26, 10:55 AM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Yankton50 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.